MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK EFFICIENCY TRIAL KEEL S3-4; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA GMK EFFICIENCY TRIAL KEEL S3-4; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.01033
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the notification f the complaint we received the following information: surgeon recognized that the impaction force was too high and due to this reason components were cracked.Batch review performed on 18 dec 2017.Lot 174220: (b)(4) items manufactured and released on 28 june 2017.Expiration date: 2022-06-12.To date, (b)(4) items of the same lot have been already sold and this is the third similar event reported on this lot semifinished components.-no anomalies found related to the problem on (b)(4).-no anomalies found related to the problem on (b)(4).Visual inspection performed by r&d product manager on 20 december 2017: the breakage of the efficiency trial baseplate could be the consequence of several factors included excessive force during keel preparation (as reported by the surgeon).The upper surface of the trial keel is a little damage at the lower edge of the cut out on the old version of impactor (used during the surgery).The new impactor handle has a lower surface completely flat for a better distribution of the impacting force avoiding edge loading phenomena.Another cause of tibia baseplate breakage could be the not perfect alignment of the trial keel during impactions; a little signs on the posterior part of the trial keel cone can confirm this hypothesis; in this situation the trial tibia cone may have been forced the posterior bridge of the tibia baseplate till the breakage.
 
Event or Problem Description
During tibial finishing process, positioned the trial baseplate on the resected tibia and prepared the keel hole.After that, the surgeon tried to engage trial insert flex s3r 10mm, but it was not able to fix.After many attempts, trial insert was not completely fixed, but he selected the suitable trial tibial insert size.After the removal of trial tibial insert, he found that the posterior side of trial keel and trial tibial baseplate were cracked.Due to this event the surgery was prolonged about 5 minutes.

Brand Name
GMK EFFICIENCY TRIAL KEEL S3-4
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7134060
Report Number3005180920-2017-00758
Device Sequence Number1014408
Product Code LXH
UDI-Device Identifier07630030878619
UDI-Public07630030878619
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2022
Device Catalogue Number11.01033
Device Lot Number174220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR